Tylenol Could Cause Rare Skin Diseases

The pain reliever acetaminophen, often sold under the name of Tylenol, can cause rare but serious skin diseases, the Food and Drug Administration (FDA) said in late July.

The FDA said the symptoms of the skin disease could include rashes, blisters and damage to the skin’s surface.  The FDA said that if the symptoms should occur, people should stop taking the medication and seek medical attention.

This news comes just two years after the FDA warned of the connection between acetaminophen and liver failure.

Johnson & Johnson, the makers of Tylenol, said that the skin conditions cited by the federal agency, including Stevens-Johnson syndrome, “are extremely rare condition[s], the causes of which remain the subject of debate.”  However, other pain relievers and fever-reducing medications like ibuprofen and naproxen have warnings in regards to skin reactions.

The company admittedly is working with the FDA on changes to the label.

If you have experienced the adverse of effects of taking Tylenol or have lost a loved one, you may be entitled to compensation. Our class action attorneys are experienced pharmaceutical drug and device attorneys.  Call toll-free 888-841-9623 to schedule a free case review today, or explore our site to learn more about our involvement with dangerous pharmaceutical drugs and devices.

Did You Know?: The FDA found 107 cases of Tylenol caused skin disease between 1969 and 2012, resulting in 6 hospitalizations and 12 deaths.

Zoll, Kranz & Borgess, LLC – class action lawyers

Leave a Comment